Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

54 years old. Have itchy clitoral and irregular period. What cure should be done?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions

I have a chronic clitoris itch at night for a couple of months now,
its redicilous itch, I scratch like a mad woman sometimes close to tears in frustation,
I keep myself clean with water after every urinating, I take bath 2 times daily, I use clean cotton panties, my husband doesnt have this so I dont think its contagious.. what is the cause? and immediate treatment?
I am 54 years old and for two months now I have iregular menstruation, possibly in premenopause situation,
I use anti itch powder, and sometimes this relieves the mad itch,
but The next night it would mad itch again and so on,
please explain to me what this is, and what the cure is,

thank you
Posted Mon, 6 May 2013 in Women's Health
Answered by Dr. Minoo Bhagia 2 hours later

Welcome and thanks for the query

As you are in perimenopausal stage , the itching is due to vaginal dryness.Apply estriol or conjugated oestrogen creams locally.These contain very low estrogens which do not get converted into estradiol in the body and regenerate the vaginal lining and thus help in reducing the itching problem.Another cause can be a yeast infection for which you can take itraconazole under doctor's prescription and guidance.
Keep the area moist by applying creams containig aloe vera.
Natural progesterone creams are also available in the market in the micronized form and are very good in relieving this problem.
You can take an antihistaminic tablet orally like levocetrizine or loratidine under your doctor's guidance and prescription.I am sure that combination of these creams and tablets are going to help you a lot.
Say good bye to itching and have a good sleep.
Best wishes
If you want to ask anything else you are most welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor